MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5 REAMING ROD BALL TIP/1150-STERILE; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5 REAMING ROD BALL TIP/1150-STERILE; REAMER
Model Number 351.708S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, they're trying to put a bond at the end of the ball tip and when they want to do it, the whole end snapped, and it snapped off completely.No patient was involved.They could find the piece that snapped off.This complaint involves one (1) device.This report is for (1) 2.5 reaming rod ball tip/1150-sterile.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the 2.5 reaming rod ball tip/1150-sterile (p/n: 351.708s, lot #: 83p9271) was returned and received at us cq.Upon visual inspection, the reaming rod was observed to be broken at the tip.Additionally the rod was identified to be broken into 3 segments and returned to us cq.All the broken components were returned.No other issues were identified.Dimensional inspection: specified dimensions: diameter of the shaft measured and found to be conforming per relevant document.Document/specification review: the relevant documents were reviewed: 2.5mm reaming rod/ball tip flexible reamer system: (current and manufactured).No design issues or discrepancies were identified.Investigation conclusion: the complaint condition was confirmed for the returned devices.No definitive root cause could be determined based on the provided information.The unintended external forces might have contributed to the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: supplier ¿ (b)(4)/ inspected, packaged and released by: monument.Release to warehouse date: 26-mar-2021, expiration date: 28-feb-2030, part number: 351.708s, 2.5mm reaming rod with ball tip/1150mm - sterile, lot number: 83p9271 (sterile) , lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.Component part(s) reviewed: part number: 41033, mp35n*ri2.50, lot number: 75p2850, lot quantity: unknown.A dhr for this lot could not be located for review.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5 REAMING ROD BALL TIP/1150-STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11864494
Report Number2939274-2021-02496
Device Sequence Number13727879
Product Code HTO
UDI-Device Identifier10886982193872
UDI-Public10886982193872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.708S
Device Catalogue Number351.708S
Device Lot Number83P9271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1